MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hemolysis (1886); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The impella device has not been received from the customer.Therefore, investigation of the device is not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Event or Problem Description
The user facility reported a 50 year old male patient who experienced oozing around the sheath after peel-away sheath removal.Oozing continued after transfer to the intensive care unit.Manual pressure was applied, and the sheath was secured with extra gauze to maintain forward tension and angle alignment.The patient¿s abdomen was taped to reduce pressure on the sheath.Act was 255 at the time.The cardiologist, interventionalist, and intensivist were notified and did not express concern.The introducer kit was discarded, and the patient remained on device support with flows and hemodynamics within normal limits.No additional information was provided.
 
Additional Manufacturer Narrative
Added selection e4.As it was omitted from the initial report that was submitted.
 
Additional Manufacturer Narrative
H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.Investigation summary: the pump was not returned for investigation.Data log was not provided or retrieved from the remote server.Access site adverse event (minor bleed): clinical details indicate that oozing around the sheath was noted after the peel-away sheath was removed and continued after transfer to the intensive care unit (icu).Manual pressure was applied and the sheath was secured with extra gauze to maintain forward tension and angle matching.The stick was very high, and staff taped the patient¿s abdomen to alleviate pressure on the sheath.Activated clotting time (act) was 255 at the time of the bleed.The cause of the access site bleeding was most likely use-related, associated with high act values during the time of access site bleeding.Mechanical interaction with blood (hemolysis): clinical details indicate hemolysis began after impella support, with inlet position at the mitral valve as a contributing factor.The cause of the hemolysis was not determined without returned product investigation and sufficient clinical details.Device in wrong position: clinical details indicate echo showed the inlet was on the mitral valve, and the physician did not want to reposition.The cause of the positioning issue was not determined without returned product investigation and sufficient clinical details.Device history review: the pumppassed all the post sterile inspection checks.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key23999938
Report Number1220648-2026-00280
Device Sequence Number21465282
Product Code OZD
UDI-Device Identifier00813502011180
UDI-Public(01)00813502011180(10)1457632(17)44865
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMPELLA CP
Device Catalogue Number000000000001000080
Device Lot Number2026775637
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer01/14/2026
02/05/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date01/16/2026
02/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale
Patient Weight87 KG
Patient EthnicityNon Hispanic
Patient RaceWhite